lyrica/pregabalin

All your questions and experiences of medication and treatments on the NHS or Private Healthcare.

Moderators: perseus, *Lisa*, FluppyPuffy

lyrica/pregabalin

Postby ouchiemama » Tue Jun 11, 2013 10:07 am

Hi guys, I tried having a look through forum to read up on lyrica/pregabalin, but I cant concentrate properly so putting a new topic to find others experiences.

I just started on this last night with 75mg and then another 75mg this morning & ugh I feel a bit weird (more than usual :lol:

I am kinds shaky, blurry eyes & feeling sick & ye just :crazy:

Anyone else found this? Should I stick it out longer as this feeling will pass Im sure!

Should say I am already on amitriptyline 50mg at night, sertraline 100mg in morning, cocodomal 30/500mg 2 four time s a day & ibuprofen 3 x a day - sound like a lot when typing it out- took about 15 minutes to type aswell thanks to the fibro fog!

Also has anyone taken this & not put weight on???

Thanks in advance for any replies & hope you are all having a good morning :-D XX
ouchiemama
UKFM Member
 
Posts: 81
Joined: Wed Mar 20, 2013 5:37 pm

Re: lyrica/pregabalin

Postby m_turner15 » Tue Jun 11, 2013 10:22 am

I took pregabalin for about 6 months & although they were ok (after side affects wore off, light headedness, feeling sick) it did help. I put loads of weight on though and had to come off them due to this.... I can't afford to be putting weight on with medication.... Vicious circle because my joints etc get worse with weight gain and also the feeling of being depressed so looked at the whole picture and the doctor prescribed me gabapentin... The side effects of these are weight gain too but am trying them to see...... Am also on dolsulepin 125mg at night. This helps with sleeping but not the pain in my body..... I also take 30/500 co codomol 4 x a day, the doctor is wanting me to wean off them but that is impossible to do at the moment......
Xxx
m_turner15
UKFM Newbie
 
Posts: 7
Joined: Thu Mar 21, 2013 11:10 am

Re: lyrica/pregabalin

Postby LouLou » Tue Jun 11, 2013 11:18 am

Hi ouchie

Like m_turner I was also on Pregablin for about 6 months but found that it didn't help my pain levels and made me put on weight. It wasn't a huge amount but it was enough to make me not comfortable with myself, so my GP took me off them.

I remember when I first started on them they made me feel a bit "spaced out". Did you have something to eat before you took them? I find that just a couple of plain biscuits before a dose can really help reduce the actual side effects like nausea/stomach upset/feeling "out of it".

They can take a few weeks to get into your system properly and as you have only just started on them it may be worth sticking with it, but monitor how they are making you feel, if they are increasing your appetite or making you put on weight.

Good Luck
xx
What doesn't kill you will only make you stronger ;-)
User avatar
LouLou
UKFM Regular
 
Posts: 1009
Joined: Thu Oct 06, 2011 10:40 am

Re: lyrica/pregabalin

Postby ouchiemama » Tue Jun 11, 2013 11:54 am

Thanks for replies guys :-D

I always have a cup of tea & breakfast biscuits in the morning & take my tablets.

I will stick with them & see how I get on but I am worried about weight gain, I just scoffed a heap of choccy biscuits there so I better watch what I am doing with that :nono: Got the munchies already!!

Eldest 12 year old is away on a school trip for 3 nights & son is meant to be staying at his dads for couple of nights, so that just leaves my 10 year old with me for next few days so thats good! Shouldnt be too stressful & allow me time to adjust to them :fingerscrossed:

Thanks again.xx
ouchiemama
UKFM Member
 
Posts: 81
Joined: Wed Mar 20, 2013 5:37 pm

Re: lyrica/pregabalin

Postby LouLou » Tue Jun 11, 2013 12:51 pm

Lol ouchie they gave me the munchies too.

I've always had a sweet tooth and been on the slim side without too much effort, but as I knew weight gain was a posisble side effect I tried even harder to watch what I ate but it made no difference what so ever. I even started to eat less and the weight crept on. It didn't take too long to drop off once I stopped them though so please don't let my experience put you off.

I have everything crossed that things work for you though, not everyone experiences weight gain and some people have even said they found Pregablin to really work for them. It's all trial and error in the fabulous world of FM.

Hope you enjoy a peaceful few days
xx
What doesn't kill you will only make you stronger ;-)
User avatar
LouLou
UKFM Regular
 
Posts: 1009
Joined: Thu Oct 06, 2011 10:40 am

Re: lyrica/pregabalin

Postby ouchiemama » Tue Jun 11, 2013 1:20 pm

Thank you loulou :-D

I am worried about weight! I lost 2 stone last year, I was a 14 but now 12 sometimes 10...but I had put half a stone back on so was back on WW but havent managed to lose anything & I defo think these are gonna make me gain :yikes:

Will see how I get on, will be a tricky one if they help but make me gain weight!

Thanks again.xx
ouchiemama
UKFM Member
 
Posts: 81
Joined: Wed Mar 20, 2013 5:37 pm

Re: lyrica/pregabalin

Postby LouLou » Tue Jun 11, 2013 3:20 pm

You're welcome ouchie

Well done on losing the weight last year! Don't know if this is any good but I found keeping a diary or a notebook handy to write what I ate/drank each day helped me pin point why I was gaining weight. It showed I wasn't eating too much more (definitely not enough to warrant the weight I gained anyway) than normal, so when I showed my GP he agreed and took me off them.

But not everyone has weight gain so fingers crossed this med works for you with no extra weight gain. Just eat sensibly and keep an eye on it, that's all you can do.

Good Luck
xx
What doesn't kill you will only make you stronger ;-)
User avatar
LouLou
UKFM Regular
 
Posts: 1009
Joined: Thu Oct 06, 2011 10:40 am

Re: lyrica/pregabalin

Postby tessmcg2012 » Tue Jun 11, 2013 5:10 pm

Hi

Just read your Q and it brought it all back to me. 18 months ago I was on 75mg x3times daily. I was frequently nautious, had a near miss in the car by almost passing out - blurred vision and loss of concentration and ability - and I put on 2 stone, quite rapidly too. My feet swelled also, and none of my shoes or even slippers would fit. It was so distressing I almost ended it all.

So I refused to take Lyrica, and after a few months realised I was the same without the painkillers as I was with them. So I stopped taking them also. Now I take Anti-oxidants (coq10) and cherryactive cherry juice for the fatigue. Also a few other supplements - magnesium, Vit D, B6, Spirulina and St Johns Wort. And a little gentle exercise most days, and increased salad and fruit intake and reduced All processed foods. MSG left me immovable and I didn't realise how many foods it was in.

It takes time to rule things in/out. And letting go of the comfort food was so difficult as its everywhere. Its amazing now, I feel so much healthier, and I only go down 2 of the 15 aisles in my local supermarket. ITs scary how much crap is in our food, and it HAS to have an affect on us.

Also, one final comment - I was telling one of my neighbours (a nurse for 30 years) what the Dr had put me on. She said ' you're mad, thats what we give the geriatrics to keep them from talking and shouting'.
tessmcg2012
UKFM Member
 
Posts: 11
Joined: Sat Sep 15, 2012 6:13 pm


Return to Treatments & Medication

Who is online

Users browsing this forum: No registered users and 2 guests